ETHICON INC. SFX SPI PDS+ UNI 12IN 4-0 SA PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Back to Search Results |
| Catalog Number |
SXPP1B112 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/28/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # : (b)(4).H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: event date : 2023/11/28.Lot number : tgbbhr.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and barbed suture was used.When the first stitch was applied on dermis, the suture broke.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that it was received one needle-suture piece and one suture piece outside its packaging that pertain to the product code sxpp1b112.During visual inspection of the returned sample, the sutures were examined, and the extremes were noted to be cut in two sections probably caused by a surgical instrument.In addition, body fluids were observed on the surface of the sutures.As per the conditions of the returned sample, no functional test could be performed.The instructions for use do contain the following caution: as with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of surgical instruments, such as needle holders and forceps.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.